Prozac Weight Change

Some people who are taking Prozac® (fluoxetine hydrochloride) may notice a weight change. Prozac has been shown to cause weight loss in 2 percent of people taking the drug during clinical studies. Usually, people only lose a small amount of weight due to Prozac. However, it is possible for people to lose large amounts of weight while taking the medication. While it is not exactly known why Prozac causes weight loss, it is known that this medication can cause a loss of appetite, nausea, and diarrhea (which may contribute to weight loss).
Prozac can also cause weight gain in some people. During clinical studies, weight gain was reported as a frequent side effect of Prozac, occurring in more than 1 percent of people (although the exact percentage was not reported).
If you are taking Prozac, and weight changes occur, make sure to contact your healthcare provider. He or she may give you some suggestions for controlling your weight (such as eating heart-healthy foods, exercising, and limiting your intake of alcohol), or may recommend another antidepressant medication.
(Click Prozac and Weight Gain and Prozac and Weight Loss for a more in-depth look at potential weight changes with this drug. This article also explains what clinical studies have shown regarding weight gain and weight loss in people who were taking Prozac.)
Healthy Pet, Healthy You
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2016 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.